Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The non-uniform motion of a thin smooth rigid wedge into an elastic half-plane

Author: L. M. Brock
Journal: Quart. Appl. Math. 38 (1980), 209-223
DOI: https://doi.org/10.1090/qam/99629
MathSciNet review: QAM99629
Full-text PDF

Abstract | References | Additional Information

Abstract: A two-dimensional problem of non-uniform motion by a smooth, thin, symmetric rigid wedge into the surface of an elastic half-plane is analyzed. Both the wedge starting on the surface and from an embedded position are considered. Based on the integral transforms for a more general imposed displacement, the half-plane surface and wedge path behavior yields explicit information on the various component waves appearing in the solution. Logarithmic singularities are found at the wedge apex for subsonic speeds.

References [Enhancements On Off] (What's this?)

Additional Information

DOI: https://doi.org/10.1090/qam/99629
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society